OH MY ACHING LEGS

Last nite for the first time I was introduced to the new patch Neupro. I must say I was up all nite taking hot baths, stretching and kicking the dogs(kidding) as I couldnt sleep. My doc started me on 1mg but I had to stop with the Requip cold turkey. Im going to find out today if I can increase the dosage to 2 mg. today.

The RLS drug, Requip, has taken control of my life and Im sick of it. I get such a drug hangover in the morning I cant get out bed until noon. And then am tired the rest of the day. I pray for this patch to work and not give me side effects like I've had for years. My dad had it and in those days they had no idea what it was. I dont know how he lived through it without help.

So, stay turned as I begin my relationship with my new buddy and I am intent that I will be able to tell you soon "HEY I KICKED THE HABIT" not to make a pun.

30 Replies

oldestnewest
  • Sorry the 1mg patch didnt work for you, hopefully increasing the dose up to 2mg will do the trick. If you were on a high dose of Requip maybe thats why the patch didnt work at the low dose....

    I am at the moment taking a drug holiday from the patch as i reached the highest dose of 3mg. I am taking pramiepxole to replace it, two tabs of the lowest dose and it makes me feel horrible the next day, headaches and dizzy and sleepy, i have used them for one week and hoping to do another week, then return back to the patch, which i found is best suited to me regarding side effects. My father also had RLS, although i think mildy, he wasnt awake all night and of course back then he also didnt know what he had.

    Good luck with the 2mg patch.

  • SO GOOD TO HEAR FROM YOU. i AM SITTING HERE WANTING TO CUT OFF MY LEGS. aND NOT KNOWING IF IT IS OK TO PUT ON ANOTHER PATCH. tHIS PHYSICAL AILMENT IS SO DEBILITATING. sO YOU ARE SAYING IT IS OK TO GO AND ADD ANOTHER PATCH. sHOULD i DO IT NOW AS iM JUST TWITCHING HERE AND IT IS SO PAINFUL yES i WAS ON MEDIamUM HIGH DOSAGE OF REQUIP. rEQUIP HAS CONTROLED MY LIFE FOR OVER A YEAR. sIDE EFFECTS ARE HORRIBLE BUT IT KEEPS THE PAIN AWAY. GGGGGGRRR TRYING TO STAY POSITIVE tuvm

  • Keep your spirits up as high as you can, and I know that is HARD. Switching meds is NEVER fun, so I hope your Neupro kicks in. Listen to Elisse; she has the ost "patch esperience" here. I had a crappy niht with my legs, and it was the wrost I've had in months, so sympathies to you!

  • If it was me and i have done it before, i would go for putting another 1mg patch on making it 2mg.... it wont hurt you... and hopefully it will work. What time of the day are you putting the 1mg patch on....??

  • Hi: Im going to do it tonight. I put it on around midnight after my bath. I've had 5 hot baths in the past 12 hours. The only way I cant feel the pain. Keep fingers and toes crossed that this patch will work as Requip is a killer. However, it does take away the pain but the side effects are monumental. Thank you for your caring. Hugs

  • oh dear, not good, well the patch is better than requip any day, I hated the requip, and once my system got used to the patch, its was a relief to see the last of the requip,

    I used to change mine at night, little while before bedtime, found that suited me best.

    And yes keep your chin up, hopefully it will settle down soon

  • THANK YOU TUVM. The pain goes away when the sun comes up. go figure. BUt tonight I am putting on two. Do I put them on different parts of my body? And I take my hot bath and then will put them on. Hugs

  • Try one on each arm. Dont put any lotion on after your bath otherwise they wont stick.

    I used to put mine on early evening around 5.30-6.30 to give them time to kick in. But we all have to find the best time for what suits us.

    Hope we hear tomorrow you had a good nights sleep.

  • TU TU Im exhausted

  • HI GANG...its me BacciB. I put the patches on about one hour ago and thre's still a "Whole Lotta Shakin" going on. I have on on my upper chest and the other on the other, I havent engaged in any weird acts they warn you about but sure would like to have a nice big piec oif chocolate cake about now. How long do I give the patch before I go back to Requip.l might be able to handle this one more nite and then throw in the towel. How long did it take to become effective with you.

    So, thanx for the shoulder and hasta mnanana...Hugs

  • I have just looked at the leaflet, it doesnt say upper chest as a place to put the patch....says belly, but not chest.... maybe why they are not working.... Also try putting them on earlier in the evening, which is what i did and it seems a few others do to....look at the leafelt again to see where you CAN put the patches....

  • I hope by now you're sleeping like a baby! I need at least 4 hours after patch application before it gives me the opportunity to relax. It takes 3mg to get me through the night. Generally I put it on 4-5 PM and it gives me evenings and night twitch-free. Once you're in a routine with it, you'll be putting the new one on BEFORE symptoms appear and remain symptom free. That's the plan -- hope it works!

  • I have been on 2mg. Neupro patches for approx 4 months now and they have worked really well for me. At last I can get a good night's sleep and it has taken years!. I still get the occasional twitch but I can put up with that. The only side effect I get is that where the patch has been it is rather sore and very itchy for a few days, but again I can put up with that, anything but go back to how I was and if the patches stop working I think I'll kill myself. I put mine on about 6.oop.m. and then they stop my legs jumping and twitching in the evening. Good luck with yours!!

  • patches can take up to 5 hours to work so bear this in mind when you put them on, I usually put mine on about 6 pm

  • ok I see. Last nite was better than the first so there is hope TUVM

  • Hi:

    TUVM to all for the support and encouraging words. I will start patches on earlier. Can someone tell me about getting the patches wet. It says not to but how can one bathe and one of my greatest reliefs is my whirlpool bath sniff sniff. Still keeping everything crossed that can cross. even my eyes Have a great day Hugs

  • thats why i changed mine at bedtime, you still have enough in your system, and putting the patch on after your bath, less chance of it coming of

  • right but most are saying to put it on early evening and Im afraid it will come off in later bath...

  • well, we are all different with meds arent we..but.. i tried it early, tried it afternoon, and for me it was best just after my bath, and then the patch doesnt come of so easy, plus the bath relaxed me before bed

  • exactly. i sometime have to take 3 baths a day ggggggrrrr. what a horrible thing to have.

  • same here

  • Mine never came off when i had a bath or a shower. Just dont rub over them.... If they work, then you wont need 3 baths a day to get relief...

  • As you can see, everyone finds the best time for them to put them on... I noticed you went to bed quite late so, i think you need to put them on earlier...just my opinion..

  • ACTUALLY I WENT TO BED MUCH EARLIER BUT COULDNT SLEEP SO CAME DOWNSTAIRS. I HATE THAT.

  • hi again, well ive been reading back up here, and i think we are all giving you advice when and when not to put the patch on, :( so , i think its best if you experiment for yourself, see what suits you best, :) same as we all did, :O then when you find your comfort zone with the patch, you can come tell us all whats the best time for you, hows that sound to you :O

  • Well,I just checked locations to put the pad, and I put them in the wrong place last night ggggrrr. I put them on upper chest and that isnt shown in the diagram. So, if indeed it takes 4 or 5 hours to kick in, I need to put them on earlier. TUVM for all comments, helps. Guess that's why they call it support. Hugs

  • HI, glad you got that sorted out. They put those little leaflets in the bag, as Elisse says, for a reason- to read before you take the med, not after. ;o) and, they even give you a diagram with the patch?? :) finding out when you need to take it will be an experiment, but Elisse is our Neupro "expert", at least she is mine :), because I have never used it and probably will never use it, because that class of meds does not work for me at all. I put up a blog post today- it may give you some other ideas, also, for coping and how to deal with new meds and yur doctor, etc. Knowledge is power, so you can never do enough homework on this.

  • I did say you put them in the wrong place, Put them where the leaflet says, you might have better succcess... Also the time putting them on i think is what works best for you, which i also said. We can only tell you of our experience of how we found what worked for us.

    Hope you had better sleep last night. :)

  • Well, Im NOT gggggrrrr. Its mostly in the upper body tonight that's having ma a rockin and a rollin. Im asking my doc for 3mg today to see if that will work better. Cause this aint fun. How did we get so blessed? How yea. My father had it and when I was 'bad', he wished it on me. CIAO

  • If the 3mg patch doesnt work then, rather going back to the Requip, have you tried Mirapex..that MIGHT work better..

You may also like...